Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Allergic perennial rhinitis, atopic vasocontriction, taking montelukast from a long term. Possible side effects?

I am 23 years old male and I have allergic perennial rhinitis and also atopic vasocontriction for which i have taking a combination of montelukast (10mg) and levocetrizin (5mg) everyday for the past 18 months. Are their any possible side effects of taking these drugs for such a long time? Also do these drugs have any side effect on sexual function?
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

Any drug can have side effects and the same is true for your anti allergy medications also. However having treated lakhs of patients for years with the same combination you mentioned, i can safely say that overall they have very little side effects and they are very well tolerated by many.

Furthermore if you are having good control of your allergy then i would advice you to first take only the levocetrizine daily (2m) and then alternate days (2m) and then after every two days (2m) over a period of six this way your dependence on the drug will reduce and also the chance of side effects.

Sometimes rarely though even sexual dysfunction has been noted with both the drugs but you cannot definitely say that in any way. Meet a sexologist to confirm that

Take care

Dr Sriram Nathan

Answered: Fri, 16 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor